Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
1 month (at age 23) 6 days + 2 week break + 1 day (age 30)
How old were you, and WHEN (date) did you start the drug?
How old were you when you quit, and WHEN (date) did you quit?
How did you quit (cold turkey or taper off)?
took 1 more pill after 2 weeks
How long into your usage did you notice the onset of side effects?
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Updated: July 4 2021
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
Waking up hot and covered in sweat during the night.
Feminine fat deposits (lower abdomen, thighs)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I’ve basically already had a majorly life-changing brain injury, and PFS would be the very significant cherry on top.
I first took Propecia for around a month at age 23, and stopped on my own due to not thinking it was worth the cost for my then very mild hair loss. I don’t recall having side effects during this time, but it may have caused some mild sexual problems as I found it hard to ejaculate when I had a partner (I attributed it to using a condom and masturbating too much though).
Big change for me happened in March 2016 when I had an elective surgery, with 6 hours of general anesthesia. To save a lot of details, the anesthesia was not done responsibly and/or I had an unusually strong adverse reaction (agent used was Isoflurane gas, which is known in literature to be neurotoxic). I had delirium /derealization for a while, after about 6 months symptoms stabilized to where I have some lingering cognitive deficits, but by far the worst symptom is I have severe physically-based anhedonia. I have not once in 5 years been able to feel any level of emotional joy or fun higher than feeling “content”. Not from travelling, dating, therapy, even from any drugs I’ve tried in experiments (alcohol, weed, strong opiates). Trying to re-imagine how I felt in a “happy” memory pre-injury is as useless as trying to make myself sneeze, same goes for dreams. So I strongly suspect I have permanent opioid receptor damage, but dopamine system still has some functionality (Like I can still at least have good physical sensations like orgasm, taste sweet food etc).
This of course sucks big time, but after 3 years of just being in a sort of suicidal/depressed stasis, just playing games to distract myself and living off a dwindling passive income from my prior business, I had some inspiration that led me to come up with a new philosophy of life. Basically, not caring about “being happy” or not, but just living life like a game, where my “satisfaction” comes from constant improvement, optimization, leveling up. That along with some other changes helped turned things around for me a fair bit even though my injury is the same.
Present Issue with Finiasteride
I found a GF online who lives in UK and we’d planned on meeting up for the 2nd time a week from now (June 22). With this trip upcoming, I was a little concerned about how much my hair has receded so I bought Propecia using Roman, and started taking it again 24 days ago (May 23). I was wary of the reports of side-effects, so I cut the 1mg pills in half (taking 0.5 mg). I noticed ball-ache the very first day, and then over following days noticed softer erections while masturbating, and it being harder to orgasm. I stopped taking it after 6 days to see how symptoms improved.
After a few days I notced continuing mild ball-ache, but I could ejaculate almost normally again. 2 weeks later hair shedding started back up and I resolved to try taking just .5 mg every other day and log symptoms. I took 0.5mg fin on June 8th and noticed sides right away again and stopped, ball ache and lots of trouble ejaculating. In the days following, I noticed mild ball-ache but was able to ejaculate close to normal (a little more difficulty) and felt normal (for me). Then on the 14th I woke up feeling large amounts of lethargy. Had to interrupt my work from home and take a long nap during the day. It was also difficult to get an erection masturbating, and extremely hard to orgasm. I noticed explicitly for the first time that my penis physically felt less sensitive. Did some research about PFS online, and also realized that my penis was smaller than usual when flaccid, and my scrotum was hanging much tighter than usual and balls felt maybe 30% smaller (Don’t know when these symptoms actually started as I didn’t pay that much attention).
I was very stressed going into the 15th (yesterday) that I could have PFS, and slept poorly. I had more lethargy and depressed mood. I tried masturbating and actually found I could not get hard no matter how much I stimulated my penis, which has never happened before. Penis felt very numb to any pleasure. I was in a very bad state, lots of suicidal thoughts, thinking how fucking unlucky it was to have this second huge misfortune in my life. Told my GF about it and she was actually supportive and still wanted me to come see her even if my dick didn’t work at all. That calmed me down a lot, and I was actually able to get an erection and masturbate to orgasm, still with unusual effort. Penis still felt more numb than usual but it was a huge relief.
Today I again feel more than usual fatigue (physical and mental) and lower mood. No morning wood. I tried masturbating and could get maybe 85% hard but not masturbate to orgasm despite trying a while. Penis still has markedly less sensation, and looks unusually small and shriveled when flaccid. Balls are still hanging tight and feel small, as if the weather was cold, but it is quite warm where I live. I’m still concerned about the possibility I have PFS, but a lot more calm than I was yesterday. My plan is to keep observing symptoms and avoid masturbating at all for a few days, and experiment with some sildenafil at least once before leaving on my trip. And after my trip, evaluate and get some bloodwork done.
If you have additional tips or perspective, I’d appreciate it! I realize it’s early days still, just trying to stay productive and tell myself there’s no use to worrying since I’m already researching/doing everything I can. Thanks, and best of wishes to everyone.